From Watertown, New York, USA:
Following my husband's return from Iraq, my husband and I moved to New York. I went to meet my new doctor and get a refill on my Humalog for my pump. When I went to the pharmacy, he had changed my insulin over to NovoLog. I have been having high readings between 200 and 400 mg/dl [11.1 and 22.2 mmol/L] since. Both insulins are short acting, so why is this happening? Is it something to do with dosing needs, such as changing my basal rates? Since my Humalog was working so well with the basal and bolus, should I just find another military doctor to change it back? This doctor said there is no difference in the insulins' actions so there is no reason to switch it back. I always have tight control with blood sugars in the 90 to 145 mg/dl [5.0 to 8.0 mmol/L] range and I hate feeling bad because of highs.
I agree with your physician. I have routinely interchanged Humalog and NovoLog. There is no real difference in their action. I cannot explain the difference in your glucose levels based on the change. There may be additional issues that explain the fall off in control. Bad insulin, infusion site problems, and altered eating and activity in your new location may explain some of these differences.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.